Alert archive / Kansas / Flash Flood Warnings in 2007
Flash Flood Warning 27, NWS Topeka, KS
NWS Topeka, KS issued this flash flood warning at May 6, 2007, 6:19 PM CDT for Cloud County, Ottawa County, Kansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 6, 2007, 6:19 PM CDT (23:19 UTC)
- Expired
- May 6, 2007, 10:15 PM CDT
- In force
- 4 hr
- Issued by
- NWS Topeka, KS
- Area
- Whole counties
Counties Cloud County, KS, Ottawa County, KS
The radar
The Topeka radar (KTWX), 127 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.3 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1426 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KTOP 062321 FFWTOP KSC029-143-070315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TOPEKA KS 619 PM CDT SUN MAY 6 2007 THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHERN CLOUD COUNTY IN NORTH CENTRAL KANSAS... OTTAWA COUNTY IN NORTH CENTRAL KANSAS... * UNTIL 1015 PM CDT * AT 617 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM THUNDERSTORMS MOVING ACROSS OTTAWA AND SOUTHERN CLOUD COUNTIES. THESE STORMS ARE MOVING OVER AREAS THAT HAVE SATURATED GROUND...AND HAD EXPERIENCED FLOODING EARLIER. VERY RAPID RUNOFF FROM THE ADDITIONAL HEAVY RAIN IS EXPECTED TO CAUSE MORE FLASH FLOODING OVER THESE AREAS. RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROAD. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST INFORMATION CONCERNING THE SEVERE WEATHER. LAT...LON 3946 9792 3894 9792 3897 9737 3951 9738 $$
2 follow-up statements
000 WGUS73 KTOP 070017 FFSTOP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 716 PM CDT SUN MAY 6 2007 KSC029-143-070315- CLOUD-OTTAWA- 716 PM CDT SUN MAY 6 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT FOR OTTAWA AND SOUTHERN CLOUD COUNTIES... AT 705 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING WITH WATER FLOWING SWIFTLY OVER THE ROAD NEAR ADA. ADDITIONAL HEAVY RAINFALL WILL OCCUR IN OTTAWA AND SOUTHERN CLOUD COUNTIES WITH FLASH FLOODING LIKELY. LOCATIONS IMPACTED INCLUDE... MILTONVALE...GLASCO...MINNEAPOLIS...DELPHOS AND AURORA MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. NEVER ATTEMPT TO CROSS FLOWING WATER IN A CAR OR ON FOOT. LAT...LON 3946 9792 3894 9792 3897 9737 3951 9738 $$
000 WGUS73 KTOP 070234 FFSTOP FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 932 PM CDT SUN MAY 6 2007 KSC029-143-070242- CLOUD-OTTAWA- 932 PM CDT SUN MAY 6 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR OTTAWA AND SOUTHERN CLOUD COUNTIES... AT 932 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE VERY HEAVY RAIN HAS ENDED ACROSS OTTAWA AND SOUTHERN CLOUD COUNTIES. WHILE WATER MAY STILL BE PONDING IN LOW LYING AREAS...THE THREAT FOR FLOODING WILL CONTINUE TO DECREASE THROUGH MIDNIGHT. THEREFORE THE FLASH FLOOD WARNING IS NO LONGER IN EFFECT. LAT...LON 3946 9792 3894 9792 3897 9737 3951 9738 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at May 6, 4:45 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, May 6, 4:45 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 445 PM CDT SUN MAY 6 2007 .DISCUSSION... SHORT TERM FLOODING IS THE PRIMARY FORECAST CONCERN. TODAY...PACIFIC FRONT IS EVIDENT OVER NORTH CENTRAL KS TO SOUTH CENTRAL NE ON UEX RADAR. BOUNDARY HAS BEEN SLOWLY MOVING SOUTHEAST OVERNIGHT. SURFACE OBS INDICATE A MESO LOW JUST SOUTHWEST OF WICHITA WITH LONG AXIS OF MODERATE PRECIPITATION EXTENDING ALONG A LINE FROM EASTERN NE...SOUTHWEST TO THE MESO LOW AND THEN FOR ALL POINTS EAST ACROSS THE FORECAST AREA. AT FORECAST TIME FLASH FLOODING WAS ONGOING...ESPECIALLY IN SHAWNEE AND OSAGE COUNTIES. SEVERAL RIVERS ACROSS THE CWA ARE FORECAST TO FLOOD...SOME TO NEAR RECORD LEVELS...TODAY AND TONIGHT. ONGOING PRECIPITATION CONTINUES TO SLOWLY MOVE EAST ACROSS THE FORECAST AREA. THE LEADING CONVECTIVE LINE HAS ALREADY MOVED EAST OF THE FORECAST AREA...BUT MODERATE TO HEAVY RAIN SHOWERS WITH EMBEDDED THUNDER CONTINUE TO TRAIN NORTHEAST WITH SHOWERS CONTINUALLY DEVELOPING BEHIND THE MAIN CONVECTIVE LINE. IR SATELLITE INDICATES CLOUD TOPS HAVE WARMED NEAR ISSUANCE TIME...AND RAINFALL RATES HAVE TAPERED BACK TO ABOUT A HALF INCH PER HOUR AND ARE EXPECTED TO CONTINUE TO DECLINE TODAY. UNFORTUNATELY PERSISTENT RAINFALL EARLY THIS MORNING WILL EXACERBATE ONGOING FLOODING ACROSS MUCH OF THE FORECAST AREA...ESPECIALLY WITH REGARDS TO LOCAL RIVERS AND STREAMS. HAVE KEPT CATEGORICAL POPS IN THE FORECAST GENERALLY OVER AREAS WHERE PRECIPITATION WAS ONGOING AT 5 AM. WITH THE SLOW MOVEMENT OF THE PRECIPITATION AREA WOULD EXPECT THIS REGION TO BE THE MOST LIKELY TO CONTINUE TO RECEIVE RAINFALL THIS MORNING. AFTER THIS CURRENT AREA OF PRECIPITATION PUSHES EAST...THERE SHOULD BE A BREAK IN THE PRECIPITATION THIS MORNING AND AFTERNOON. THE PACIFIC FRONT PUSHING SOUTHEAST INTO THE FORECAST AREA TODAY. THERE IS A FAIR DEGREE OF UNCERTAINTY AS TO HOW FAR THE FRONT WILL PUSH THROUGH THE FORECAST AREA AS THE UPPER AIR PATTERN REMAINS LARGELY UNCHANGED. LOOKING AT THE PROFILER NETWORK THIS MORNING THERE DOES APPEAR TO BE SOME VEERING IN THE H500 WINDS AROUND SOUTH CENTRAL KS WHICH COULD INDICATE SOME UPPER LEVEL SUPPORT FOR THE PACIFIC FRONT TO CONTINUE THROUGH THE FORECAST AREA. BEHIND THE FRONT PRECIPITATION CHANCES LOOK SMALL WHICH COULD MEAN A BREAK IN THE PRECIPITATION IS IN STORE FOR THE CWA BEHIND THE FRONT TODAY AND TONIGHT. THERE IS A CHANCE THAT PRECIPITATION WILL REDEVELOP ALONG THE FRONTAL BOUNDARY AS IT PUSHES THROUGH THE FORECAST AREA TODAY...HOWEVER THE LATEST SURFACE OBS HAVE INDICATED THAT THE SLOW MOVEMENT OF THE FRONT HAS KEPT LOW LEVEL CONVERGENCE TO A MINIMUM AND PRECIPITATION IS CURRENTLY NOT DEVELOPING ALONG THE BOUNDARY. BECAUSE OF THIS HAVE KEPT THE BEST CHANCE POPS OVER THE EASTERN HALF OF THE CWA TODAY AND TONIGHT EXPECTING THAT LOW LEVEL CONVERGENCE WILL BE MAXIMIZED AS THE FRONT PUSHES TOWARDS EAST CENTRAL KS DUE TO THE UPPER LEVEL PATTERN KEEPING SOUTHERLY WINDS AT LEAST SOMEWHAT DIRECTED AGAINST THE BOUNDARY. AFTER THE CURRENT AREA OF PRECIPITATION PUSHES EAST WOULD EXPECT ANY REDEVELOPMENT OF PRECIPITATION TO HAVE MUCH LOWER QPF VALUES THAN THE PAST 24 TO 48 HOURS. THE FLASH FLOOD WATCH REMAINS IN EFFECT ACROSS THE ENTIRE CWA THROUGH THIS EVENING AS THE GROUND ACROSS THE FORECAST AREA IS SATURATED IN MOST LOCATIONS...SO ANY THUNDERSTORMS THAT MANAGE TO DEVELOP ALONG THE FRONTAL BOUNDARY HAVE THE POTENTIAL TO PRODUCE ADDITIONAL FLASH FLOODING TODAY. TUESDAY THROUGH THURSDAY...THE LARGE SCALE TROUGH REMAINS ANCHORED OVER THE ROCKIES...SO A CHANCE FOR PRECIPITATION CANNOT BE RULED OUT OF THE FORECAST DURING THE PERIOD. DID LOWER POPS THROUGH THE PERIOD AS THE PACIFIC FRONT APPEARS TO PUSH SOUTH FAR ENOUGH TO KEEP MOST OVERRUNNING PRECIPITATION SOUTH OF THE FORECAST AREA. WITH THIS IN MIND HAVE KEPT HIGHEST POPS OVER THE SOUTHERN EAST CENTRAL COUNTIES OF THE CWA...AND LOWEST POPS OVER THE NORTH CENTRAL COUNTIES. ONCE THE PACIFIC FRONTAL POSITION IS BETTER UNDERSTOOD...POPS MAY NEED TO BE REMOVED FROM SOME OF THE PERIODS OF THE FORECAST DURING THIS PERIOD...BUT NOT CONFIDENT ENOUGH AT THIS TIME WITH THE FRONT NOT EVEN IN THE FORECAST AREA YET. EXTENDED...NO CHANGES MADE AS THE SHORT TERM FORECAST IS VERY BUSY. && .TOP WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH IN EFFECT TONIGHT THROUGH 7 PM MONDAY EVENING FOR ALL OF COUNTY WARNING AREA. CAVANAUGH
Hazardous weather outlook, May 6, 4:20 PM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 420 PM CDT SUN MAY 6 2007 KSZ008>012-020>024-026-034>040-054>056-058-059-071100- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 420 PM CDT SUN MAY 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING INTO THE OVERNIGHT HOURS. VERY HEAVY RAIN WHICH MAY RESULT IN FLASH FLOODING...DAMAGING WINDS AND LARGE HAIL ARE ALL POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE CHANCES FOR THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA MONDAY THROUGH THURSDAY. SOME OF THE THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WINDS...FLASH FLOODING AND LARGE HAIL MONDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED TONIGHT. SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE IN TOPEKA. GDP
In the hours before
Local storm report, May 6, 3:09 PM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
309 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM FLASH FLOOD HARVEYVILLE 38.79N 95.96W
05/06/2007 WABAUNSEE KS LAW ENFORCEMENT
2 TO 4 FEET OF WATER OVER 8 MILE ROAD NORTH OF
HARVEYVILLE.
1035 AM FLOOD TOPEKA 39.05N 95.68W
05/06/2007 SHAWNEE KS LAW ENFORCEMENT
SHUNGANUNGA CREEK OUT OF BANKS IN SPOTS. LOTS OF STREET
FLOODING.
1155 AM FLOOD SOLOMON 38.92N 97.36W
05/06/2007 DICKINSON KS EMERGENCY MNGR
SOLOMON RIVER IS OUT OF BANKS. ROAD BETWEEN SOLOMON AND
ABILENE IMPASSABLE.
0210 PM FLOOD DELIA 39.24N 95.97W
05/06/2007 JACKSON KS LAW ENFORCEMENT
SOME STREET FLOODING OF ROADS ALONG SOLDIER CREEK
REPORTED.
0230 PM FLOOD MANHATTAN 39.18N 96.57W
05/06/2007 RILEY KS LAW ENFORCEMENT
WILDCAT CREEK OUT OF BANKS IN MANHATTAN. SOME APARTMENTS
NEAR CREEK EVACUATED. MOBILE HOMES NEAR CREEK ALSO
FLOODED.
0235 PM HEAVY RAIN BLUE RAPIDS 39.68N 96.66W
05/06/2007 M5.00 INCH MARSHALL KS TRAINED SPOTTER
TOTAL RAINFALL SINCE YESTERDAY
&&
KCLocal storm report, May 6, 5:15 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
515 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM HEAVY RAIN 3 W BALDWIN CITY 38.78N 95.24W
05/06/2007 M2.75 INCH DOUGLAS KS TRAINED SPOTTER
SINCE 8 AM
&&
BYRNELocal storm report, May 6, 5:17 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
517 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HEAVY RAIN 3 SW OSKALOOSA 39.18N 95.35W
05/06/2007 M3.50 INCH JEFFERSON KS TRAINED SPOTTER
SINCE 8 AM
&&
BYRNELocal storm report, May 6, 5:28 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
528 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HEAVY RAIN MELVERN 38.51N 95.64W
05/06/2007 M3.82 INCH OSAGE KS TRAINED SPOTTER
&&
BYRNESpecial weather statement, May 6, 5:35 PM CDT, 44 minutes before
SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE TOPEKA KS 535 PM CDT SUN MAY 6 2007 KSZ020-034-062315- CLOUD-OTTAWA- 535 PM CDT SUN MAY 6 2007 THROUGH 630 PM CDT...A LINE OF THUNDERSTORMS WILL MOVE NORTHEAST AT 30 MPH ACROSS MUCH OF OTTAWA AND SOUTHERN CLOUD COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THESE STORMS ARE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF DIMES...WINDS UP TO 40 MPH AND TORRENTIAL RAINFALL. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE TESCOTT...ADA...GLASCO...CULVER...DELPHOS...MINNEAPOLIS...CONCORDIA AND BENNINGTON.
Local storm report, May 6, 5:36 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
536 PM CDT SUN MAY 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HEAVY RAIN 6 N ADMIRE 38.73N 96.10W
05/06/2007 M4.50 INCH LYON KS TRAINED SPOTTER
SINCE THIS MORNING
&&
BYRNEThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 8:56 PM CDT | Severe Thunderstorm Warning | TOP | Morris | 34 min |
| May 5, 9:20 PM CDT | Severe Thunderstorm Warning | TOP | Cloud, Republic | 55 min |
| May 5, 9:29 PM CDT | Severe Thunderstorm Warning | TOP | Morris | 31 min |
| May 5, 9:43 PM CDT | Severe Thunderstorm Warning | TOP | Pottawatomie, Riley | 47 min |
| May 5, 10:14 PM CDT | Severe Thunderstorm Warning | TOP | Republic | 15 min |
| May 5, 10:26 PM CDT | Tornado Warning | TOP | Pottawatomie, Riley, Wabaunsee | 37 min |
| May 5, 10:38 PM CDT | Severe Thunderstorm Warning | TOP | Nemaha | 27 min |
| May 5, 11:00 PM CDT | Tornado Warning | TOP | Marshall | 45 min |
| May 5, 11:02 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Jefferson, Shawnee | 37 min |
| May 5, 11:03 PM CDT | Tornado Warning | TOP | Ottawa | 42 min |
| May 5, 11:30 PM CDT | Tornado Warning | TOP | Ottawa | 45 min |
| May 5, 11:43 PM CDT | Severe Thunderstorm Warning | TOP | Cloud, Ottawa | 47 min |
| May 5, 11:59 PM CDT | Tornado Warning | TOP | Cloud | 46 min |
| May 6, 12:15 AM CDT | Severe Thunderstorm Warning | TOP | Clay, Dickinson | 30 min |
| May 6, 12:30 AM CDT | Tornado Warning | TOP | Clay, Washington | 45 min |
| May 6, 12:35 AM CDT | Severe Thunderstorm Warning | TOP | Riley | 40 min |
| May 6, 12:51 AM CDT | Severe Thunderstorm Warning | TOP | Marshall, Pottawatomie, Washington | 54 min |
| May 6, 1:09 AM CDT | Flash Flood Warning | TOP | Ottawa | 4 hr |
| May 6, 1:47 AM CDT | Flash Flood Warning | TOP | Clay, Marshall, Riley | 4 hr |
| May 6, 1:47 AM CDT | Flash Flood Warning | TOP | Clay, Dickinson, Marshall, Riley | 4 hr |
| May 6, 3:51 AM CDT | Flash Flood Warning | TOP | Brown, Geary, Nemaha, Pottawatomie, Riley | 4 hr |
| May 6, 4:09 AM CDT | Flash Flood Watch | TOP | Anderson, Brown, Clay, Cloud, Coffey, Dickinson and 17 more | 27 hr |
| May 6, 6:48 AM CDT | Flash Flood Warning | TOP | Jackson, Jefferson, Shawnee | 4 hr |
| May 6, 6:48 AM CDT | Flash Flood Warning | TOP | Jackson, Jefferson, Shawnee, Wabaunsee | 4 hr |
| May 6, 7:23 AM CDT | Flash Flood Warning | TOP | Douglas, Osage | 4 hr |
| May 6, 12:51 PM CDT | Flash Flood Warning | TOP | Lyon, Osage | 4 hr |
Nearby
Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.